MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during a cataract extraction with an intraocular lens (iol) implant procedure, doctor had put a lens into a patient's eye when the lens fragmented and broke into small pieces, then she managed to remove all the pieces.Additional information was received stating posterior capsular rupture after lens insertion (bag blew open with attempted viscoelastic removal via irrigation and aspiration).As per surgeon¿s opinion, product did not contribute to the event.Surgery was completed with 3-piece sulcus lens after the first lens was removed from the eye (removed by cutting it into 3 segments using cutters).Patient's symptoms were resolved.Patient was doing very well with multipiece lens.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics are attached and undamaged.The optic was cut into three sections, typical in appearance to damage created to remove a lens from the eye.Additional split and cracked areas were observed on the optic near the cut lines of damage.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The product investigation could not identify a root cause for the reported complaint of "lens fragmented and broke into small pieces in eye".The lens was returned cut into three portions, typical of damage created to remove a lens from the eye.Additional optic damage was observed.The associated products were qualified for use with the lens.Information was provided that indicated the answer 'no" to the question of "in the surgeon¿s opinion, what product caused or contributed to the event?".No further explanation to that answer was provided.Information was provided that indicated the posterior capsular ruptured after the lens insertion when the surgeon attempted viscoelastic removal via irrigation and aspiration.The surgery was completed with a 3 piece sulcus lens after company lens was removed from the eye (removed by cutting it into 3 segments using mst cutter).The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16653991
Report Number1119421-2023-00561
Device Sequence Number6521669
Product Code POE
UDI-Device Identifier00380652421096
UDI-Public00380652421096
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15427794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III, CARTRIDGE D; MONARCH III, INJECTOR; MST CUTTERS; STANDARD LENS FORCEPS
Patient Age55 YR
Patient SexMale